Our expert says:
See this article: http://www.healthatoz.com/healthatoz/Atoz/common/standard/transform.jsp?requestURI=/healthatoz/Atoz/ency/hypokalemia.jsp
Potassium is an electrolyte that you find in cells, so low intake, loss of potassium (diuretics, vomiting and diarrhoea, laxative abuse, too much licorice) or inability of the kidney to manage potassium balance (renal disease, endocrine diseases affecting hormones that regulate the salt and water balance in the body) can all cause low potassium. It needs to be replaced - carefully - with oral supplements (slow K) or iv supplements. If you take an overdose of potassium you can develop hyperkalemia which can lead to sudden death from cardiac arrhythmias. Doctors will carefully monitor the blood potassium levels if you are getting any supplements. NEVER treat yourself with potassium without medical supervision.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.